EconPapers    
Economics at your fingertips  
 

Binary Choice Models with Social Network under Heterogeneous Rational Expectations

Lung-Fei Lee (), Ji Li and Xu Lin
Additional contact information
Ji Li: Capital One
Xu Lin: Wayne State University

The Review of Economics and Statistics, 2014, vol. 96, issue 3, 402-417

Abstract: This paper extends Brock and Durlauf's (2001a, 2001b) binary choice complete network (or group interaction) model with homogeneous rational expectations to a general network model with heterogeneous rational expectations. In our model, individuals will form expectations regarding peers' behaviors taking into account their characteristics. Endogenous, contextual, and correlated effects are all identifiable. Conditions for unique equilibrium are established. For a complete network with heterogeneous rational expectations, multiple equilibria can be characterized by an aggregate scalar index. The empirical results on adolescents' smoking behaviors show significant endogenous and contextual effects, even after controlling for school-grade random effects and school fixed effects. © 2014 The President and Fellows of Harvard College and the Massachusetts Institute of Technology

Keywords: Discrete choice; social interaction; rational expectation; heterogeneity; smoking; teenagers (search for similar items in EconPapers)
JEL-codes: C21 C25 I10 J13 (search for similar items in EconPapers)
Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (14) Track citations by RSS feed

Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/REST_a_00401 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:96:y:2014:i:3:p:402-417

Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535

Access Statistics for this article

The Review of Economics and Statistics is currently edited by Amitabh Chandra, Olivier Coibion, Bryan S. Graham, Shachar Kariv, Amit K. Khandelwal, Asim Ijaz Khwaja, Brigitte C. Madrian and Rohini Pande

More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by Ann Olson ().

 
Page updated 2019-07-28
Handle: RePEc:tpr:restat:v:96:y:2014:i:3:p:402-417